MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number FMS 2000
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following receipt of the complaint, belmont's national sales manager and director of r&d and engineering visited the hospital and met with the hospital biomed.The unit was observed and it was determined that the source was the power cord and not the unit itself.The c19 connector was incinerated, which was the source of the soot covering the back of the system.It was noted that there was lint, dried saline, and debris inside the intake air openings.The unit was opened and there was no damage noted to the internal components.The system was subsequently turned on in battery mode, as the power cord was compromised.The unit powered up normally and all the key features were within specification.The manufacturing records for this serial number were reviewed and nothing notable was found.The routine maintenance schedule provided in the operator's manual instructs the user: "inspect the fan guards, on the bottom of the unit, for debris that might impede air flow.Remove guards by unscrewing the 4 retaining screws and clean, with soap and water, if necessary.Make certain the guards are not damaged.Let the fan guards dry before reinstalling." it was reported that there was no injury to the patient.Should additional information become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
The trauma nurse from the user facility reported the following: "the belmont machine was turned on and the tubing put in place and primed.The machine was turned off and a few minutes later the machine caught on fire and was put out by the staff with a fire extinguisher." it was reported that the patient was not harmed.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key8466861
Report Number1219702-2019-00018
Device Sequence Number16551336
Product Code LGZ
UDI-Device Identifier10896128002012
UDI-Public(01)10896128002012
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K032674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFMS 2000
Device Catalogue Number903-00001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1